Alert archive / Ohio / Wind Chill Advisories in 2005
Wind Chill Advisory 1, NWS Cleveland, OH
NWS Cleveland, OH issued this wind chill advisory at Dec 19, 2005, 7:55 PM EST for 26 counties in Ohio. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2005, 7:55 PM EST (00:55 UTC)
- Expired
- Dec 20, 2005, 10:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
All 26 counties
Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 56 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 200059 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 759 PM EST MON DEC 19 2005 ...LOW WIND CHILL VALUES EXPECTED OVERNIGHT AND TUESDAY MORNING... .COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WIND SPEEDS SUSTAINED AT 10 TO 15 MPH WILL CREATE LOW WIND CHILL READINGS. OHZ003-006>011-013-017>023-027>033-036>038-047-200900- /O.NEW.KCLE.WC.Y.0001.051220T0055Z-051220T1500Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...FINDLAY... TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 755 PM EST MON DEC 19 2005 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WINDS SPEEDS SUSTAINED AT 10 TO 15 MPH WILL CREATE WIND CHILL READINGS OF 10 TO 15 DEGREES BELOW ZERO. EXPECT WIND CHILLS TO IMPROVE TUESDAY AS TEMPERATURES RISE INTO THE 20S. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. $$ OUDEMAN/TK
2 follow-up statements
000 WWUS41 KCLE 200816 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 AM EST TUE DEC 20 2005 ...LOW WIND CHILL VALUES WILL OCCUR THIS MORNING... .COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WIND SPEEDS SUSTAINED AT 10 TO 20 MPH WILL CREATE LOW WIND CHILL READINGS. OHZ003-006>011-013-017>023-027>033-036>038-047-201500- /O.CON.KCLE.WC.Y.0001.000000T0000Z-051220T1500Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...FINDLAY... TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 316 AM EST TUE DEC 20 2005 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTHERN OHIO UNTIL 10 AM EST THIS MORNING. COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WINDS SPEEDS SUSTAINED AT 10 TO 20 MPH WILL CREATE WIND CHILL READINGS OF 10 TO 15 DEGREES BELOW ZERO. WIND CHILLS VALUES WILL IMPROVE THIS MORNING AS THE TEMPERATURE RISES. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. $$ KIELTYKA
000 WWUS41 KCLE 201500 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 AM EST TUE DEC 20 2005 OHZ003-006>011-013-017>023-027>033-036>038-047-201600- /O.CAN.KCLE.WC.Y.0001.000000T0000Z-051220T1500Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...FINDLAY... TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 1000 AM EST TUE DEC 20 2005 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Dec 19, 6:35 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 19, 6:35 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 635 PM EST MON DEC 19 2005 .AVIATION(00Z-24Z)... SFC HIGH BUILDS ACRS THE TN VLY OVERNIGHT WHILE A CDFNT MOVES SE ACRS THE NRN LAKES TO BR A CNTRL LAKE MICH TO SRN LAKE HURON LN BY 18Z TUES. AMS VERY DRY ACRS THE AREA AND XPC M-CLR SKIES ACRS MUCH OF NRN OH THRU THE NIGHT. HIGH LVL MSTR XPCTD BY 12Z ACRS AREA BUT VFR CONDS WILL CONT THRU THE PD. KERI AREA WL CONT WITH MVFR CIGS WELL INTO THE NIGHT BUT DRY AIR MOVG IN COULD ALLOW FOR BREAKS. AFTER 06Z BROUGHT CONDS TO VFR. XPC WINDS TO REMAIN GUSTY THERE AT 15 TO 25 KTS MUCH OF THE NIGHT. && .SHORT TERM(TONIGHT THROUGH WED)... A BUSY AFTERNOON HERE TODAY. AN INTERESTING LAKE EFFECT CASE TODAY...INVERSION ONLY AROUND 5000 FT AND EVEN LESS...BUT STRONG LOW LVL INSTABILITY COMBINED WITH A LAKE MI FETCH HAS ALLOWED FOR MODERATE LAKE EFFECT SNOW ACCUMULATIONS ON THE EAST SIDE TODAY. HAVE A FEW REPORTS OF UP TO A FOOT OF VERY FLUFFY AND DRY SNOW...9 INCHES IN PAINESVILLE...UP TO A FOOT IN ERIE PA COUNTY AND 7-10 INCHES IN NRN GEAUGA. TAMDAR DATA NOW SUGGESTS THAT THE INVERSION HAS CRASHED TO BELOW 3000 FT AND THE LAKE MI FETCH HAS BEEN LOST. RADAR AND SPOTTER REPORTS SUGGEST THAT THE LES HAS SIGNIFICANTLY DIMINISHED. SINCE THE WINDS WILL CONTINUE TO SLOWLY SHIFT A LITTLE S OF WEST TONIGHT HAVE OPTED TO DROP ALL WARNINGS. AM A LITTLE CONCERNED ABOUT BLOWING SNOW IN THE SNOWBELT WITH LIGHT/FLUFFY SNOW ON THE GROUND AND 10-25 MPH WINDS. WL ALSO BE INTERESTING TO SEE HOW COLD IT BECOMES TONIGHT. FEEL GUIDANCE IS HIGH FOR MOST SITES AND HAVE UNDERCUT BY UP TO 5-10 DEG IN PLACES. SOME PLACES IN WRN OH WHERE IT IS ONLY IN THE LOWER TEENS ATTM WL LIKELY DROP TO NR ZERO. HOWEVER...THINK THAT WINDS WILL STAY UP ENOUGH TO KEEP TEMPS FROM REALLY DROPPING...BUT THEY WILL LIKELY NOT BE ENOUGH TO WARRANT A WIND CHILL ADVY. THINK THAT WIND CHILL VALUES COULD BE AS LOW AS 10 BELOW IN WRN OH...BUT WE MAY NOT MEET THE WIND SPEED CRITERIA OF GREATER THAN 10 MPH. WILL ALSO NEED TO WATCH NE OH/NW PA. IF IT CAN CLEAR OUT AND WINDS DROP SLIGHTLY THINK THAT TEMPS WILL ALSO DROP RATHER RAPIDLY. NEXT SHORT WAVE APPROACHES THE AREA IN THE NW FLOW TMRW....WITH THE SFC TROUGH PASSING NE OF THE AREA. THIS SHORT WAVE IS FCST BY THE MDLS TO RAISE THE INVERSION SLIGHTLY AS WELL AS SHIFTING THE WINDS BACK TO THE WEST BY TUE EVENING. WL GO LKLY POPS TUE AFTN/NIGHT FOR THE SNOWBELT WITH 1-3 INCHES ACCUM FOR NOW. INVERSION IS NOT FCST TO BE QUITE AS HIGH ON TUE AFTN/EVE AS TODAY AND AT LEAST RIGHT SNOW THE LAKE MICH FETCH IS NOT EXPECTED. SO...AT LEAST FOR NOW DO NOT EXPECT ACCUMS AS MUCH AS TODAY WITH THE TUE LES EVENT. WL CONTINUE WITH TEMPS BELOW GUIDANCE VALUES THRU WED. && .LONG TERM(THU-MONDAY)... NO MAJOR CHANGES TO THE LONG TERM. LOOKS LIKE SOME MODERATION OF TEMPS THU-SAT AS HEIGHTS BUILD ACROSS THE REGION. HOWEVER...EXPECT TEMPS TO ONLY RISE TO NORMAL OR PERHAPS JUST SLIGHTLY ABV AS THE MEAN RIDGE REMAINS OVR THE WEST. EXTENDED MODELS ARE CONSISTANT IN SHOWING ENERGY DIVING DOWN THE BACK SIDE OF THE RIDGE OVR THE WKND. TEMPS WL BE MARGINAL FOR SNOW INITIALLY FRI NIGHT BUT MAY END UP TURNING TO SNOW BY CHRISTMAS MORNING BEFORE ENDING. FOR NOW...WL GO WITH CHC POPS FRI NIGHT THRU CHRISTMAS DAY. WOULD LIKE TO GO DRY ON MONDAY WITH A RIDGE BUILDING IN RAPIDLY...BUT AFTER THE SHORT TERM...IT DOES NOT LOOK LIKE ANY ARCTIC AIRMASS THRU DAY 7. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...GALE WRNG E OF WILLOWICK. PA...GALE WRNG. && SHORT TERM...MRD LONG TERM...MRD AVIATION...TK
Hazardous weather outlook, Dec 19, 5:06 AM EST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 506 AM EST MON DEC 19 2005 LEZ142>149-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-201015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 506 AM EST MON DEC 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS IN THE SNOWBELT THIS MORNING WILL TAPER TO MAINLY FLURRIES THIS AFTERNOON LEAVING BEHIND 1 TO LOCALLY 3 INCHES OF ACCUMULATION. EXTRA DRIVING TIME MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF LAKE EFFECT SNOW SHOWERS IS EXPECTED FOR TUESDAY AFTERNOON INTO WEDNESDAY IN THE SNOWBELT WITH ANOTHER 1 TO 3 INCHES OF ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 19, 3:55 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 355 PM EST MON DEC 19 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-200900- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 355 PM EST MON DEC 19 2005 ...COLD WIND CHILL VALUES EXPECTED TUESDAY MORNING... COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WIND SPEEDS OF 15 TO 25 MPH NEAR LAKE ERIE AND 5 TO 15 MPH INLAND WILL CREATE WIND CHILL VALUES OF 5 TO 10 BELOW ZERO TUESDAY MORNING. EXPECT WIND CHILLS TO IMPROVE TUESDAY AS TEMPERATURES RISE INTO THE 20S. PERSONS VENTURING OUT TO WORK OR SCHOOL TUESDAY MORNING SHOULD BE PREPARED FOR THESE LOW WIND CHILL VALUES. STAY TUNED TO NOAA WEATHER RADIO FOR FUTURE STATEMENTS AND FORECASTS. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:06 PM EST | Lake Effect Snow Advisory | CLE | Ashtabula | 7 hr |
Nearby
Wind Chill Advisories in Ohio, 2005Every wind chill advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.